Medical Questions > Womens Health > Womens Chat Forum

Worried about medication and pregnancy, future dating

Must Read
The loss of bladder control affects about 17 million people in the U.S. But what is incontinence? How does female incontinence occur? ...
Incontinence can be caused by mechanical, anatomic or medical issues. But what are these? And who is at risk of developing bladder problems?...
Urinary incontinence symptoms range from mild to severe. Learn to identify signs of bladder control problems and know when to seek help here....
I just joined the forum for a different discussion but figured maybe I could get some advice on this issue as well.

I'm working with a psychiatrist on getting on a medication to regulate my mood and in the "information about this drug" packet it says, "Do not take this medication while pregnant" and, "Discuss the risks of getting pregnant with your doctor while on this medicine." So I know that there are risks and that it's possible that I would have to go off of the medication when I, eventually, want to have children. And I know that my mood, off of the medication, will be very different from my mood while on it.

My concern is less about the medical side of this issue than the way men might react to this information. I'm aware that this is something that I would have to disclose to a guy in a serious relationship, where there's a possibility of marriage and children in the future, and I'm worried that it will "scare them away". Assuming the guy wants children, what's the likelihood that he'll be willing to put up with my mood changes if\when we decide to get pregnant?

I should note that part of the reason that this worried me is because a guy who I dated told me that a girl he'd dated previously had revealed such information to him and he wasn't interested in putting up with such a thing. (Obviously, this guy and I did not work out Smile )

I'm kind of scared to take the medication because I don't want this to be an issue, but I also know that NOT taking this (or some other form of) medication means I will suffer from anxiety and depression, which is not something I want to - or can - live with.

Has anyone here gone through this before? Any advice?
Did you find this post helpful?
|